Heavy Snow, Northern Oregon Cascades
- When
- March 28, 3:00 PM PST to March 29, 10:00 PM PST
- Where
- Northern Oregon Cascades forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
2 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Mar 28, 2:05 PM PST, 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
205 PM PST MON MAR 28 2005
.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL MOVE E ACROSS THE AREA
TONIGHT. COOL NW FLOW WILL FOLLOW THE FRONT TUE...THEN A WARM FRONT
WILL MOVE INTO THE REGION WED. LATE IN THE WEEK A COLD FRONT IS
EXPECTED TO DROP IN OUT OF THE NW.
&&
.SHORT TERM...VORT MAX SEEN IN WATER VAPOR IMAGERY NEAR 50N 135W
DROPPING SE TOWARDS FORECAST AREA. SATELLITE DERIVED PRECIPITABLE
WATER VALUES RANGE UP TO 0.7 TO 1.0 INCH WITH THIS SYSTEM. AS SYSTEM
COMES THROUGH TONIGHT...MODELS INDICATE A STRONG ONSHORE FLOW IN
LOWER LEVELS WHICH WILL AID THE COMPACT BUT FAIRLY POTENT LOOKING
SYSTEM. STRONG WNW FLOW AT 850 MB TUE FOLLOWING THE FRONT WILL
PROVIDE GOOD OROGRAPHIC LIFT...SO WILL UPGRADE TO A WINTER STORM
WARNING FOR THE CASCADE TONIGHT INTO TUE. OTHERWISE WILL GO WITH HIGH
POPS FOR TONIGHT AND TUE...WITH SHOWERS TAPERING OFF TUE NIGHT AS
ONSHORE FLOW WEAKENS. WARM FRONT BRUSHES NW PART OF AREA WED INTO
THU...BUT AS UPPER LEVELS UNDERGO RIDGING...POPS WILL NEED TO BE
TAPERED OFF FURTHER SE.
.LONG TERM...EXTENDED MODELS IN DECENT AGREEMENT THROUGH THE
WEEKEND...WITH A COUPLE OF WAVES PROGRESSING THROUGH THE REGION. WILL
KEEP IN POPS EACH DAY AS SYSTEMS APPEAR TO BE TIMED THROUGH
RELATIVELY QUICKLY.
&&
.PRELIMINARY POINT POPS
AST ++6786 PDX ++6342 SLE ++6331 EUG ++6321
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA ...GALE WARNING TONIGHT CAPE SHOALWATER TO FLORENCE.
...WINTER STORM WARNING TONIGHT AND TUESDAY IN THE SOUTH
WA AND NORTH AND CENTRAL OREGON CASCADES.
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLANDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 458 AM PST MON MAR 28 2005 ORZ011-013-WAZ019-291257- CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES- SOUTH WASHINGTON CASCADES- 458 AM PST MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY SNOW ADVISORY FOR THE NORTH AND CENTRAL OREGON AND SOUTH WASHINGTON CASCADES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT SNOWFALL EXPECTED IN THE CASCADES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SNOW AMOUNTS IN THE CASCADES WOULD BE APPRECIATED. ORZ001>010-012-WAZ020>023-039-040-291400- CASCADE FOOTHILLS IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST- CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON- GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA- LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY- NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS- SOUTH WILLAMETTE VALLEY-SOUTH WASHINGTON CASCADE FOOTHILLS- SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 458 AM PST MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHW EST OREGON. .DAY ONE...TODAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
933 AM PST MON MAR 28 2005
WAZ019-040-291900-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER...COUGAR...
MOUNT ST. HELENS AND TOUTLE
933 AM PST MON MAR 28 2005
...FOR PLANNING PURPOSES FOR MT ST HELENS...
.SYNOPSIS...MODERATE WESTERLY FLOW WILL INCREASE SOME TONIGHT AS A
PACIFIC FRONTAL SYSTEM MOVES THROUGH. WINDS WILL VEER TO THE
NORTHWEST BEHIND THE FRONT TUESDAY MORNING.
=====================================================================
= KEY TO DECODING THE WIND DATA... =
= FORMAT... 168025 WHERE FIRST THREE DIGITS IS THE WIND DIRECTION.=
WHERE LAST THREE DIGITS IS THE WIND SPEED. =
= THIS EXAMPLE, WIND IS FROM 168 (SOUTH) AT 25 MPH. =
= ***** ALL WIND DATA IS IN MILES PER HOUR *****
=
=====================================================================
MORNING SALEM BALLOON SOUNDING WINDS 03/28 0400 PST
4000 FT 245025 (MPH)
6000 FT 245024 (MPH)
9000 FT 260028 (MPH)
12000 FT 245035 (MPH)
16000 FT 250043 (MPH)
20000 FT 240053 (MPH)
25000 FT 260028 (MPH)
30000 FT 250043 (MPH)
35000 FT 260038 (MPH)
43000 FT 270041 (MPH)
46000 FT 285026 (MPH)
50000 FT 280024 (MPH)
MT ST HELENS FORECAST WINDS ALOFT FOR NEXT 24 HOURS
ELEV. 03/28 0400PST 03/28 1600PST 03/29 0400PST 03/29 1600PST
3000 231017 232025 234027 270027
6000 240029 245042 253041 285040
9000 247031 248043 259044 289044
12000 242033 263040 253043 290043
15000 236039 282046 247043 290041
18000 233045 295056 240048 291043
21000 235045 302073 242048 298053
24000 236043 302083 255050 303066
27000 237041 304089 267054 304075
30000 242039 305084 274056 303076
33000 250037 304068 279055 301072
36000 259035 299059 283050 298065
39000 267034 297051 285047 296061
42000 274032 298045 286046 294058
45000 276030 298041 288042 293053
48000 274028 298037 291037 292047
51000 272025 298034 295031 2920412 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440627, 5440628.